Article ID: MTJPAM-D-22-00008

Title: Generalized Metric Spaces

Montes Taurus J. Pure Appl. Math. / ISSN: 2687-4814

Article ID: MTJPAM-D-22-00008; Volume 4 / Issue 3 / Year 2022, Pages 194-262

Document Type: Research Paper

Author(s): Stefan Czerwik a

aSilesian University of Technology, Kaszubska 23, 44-100 Gliwice, Poland

Received: 22 March 2022, Accepted: 1 April 2022, Published: 28 December 2022.

Corresponding Author: Stefan Czerwik (Email address:

Full Text: PDF


In the paper we present some generalization of the Paluszyński, Stempak method of producing an “induced” metric by a b-metric, by using Cauchy multiplicative functional equation.

Keywords: Metric space, metrizability, b-metric space, generalized b-metric space, completion of a generalized b-metric space, fixed point

  1. H. Afshari, H. Aydi and E. Karapinar, Existence of fixed points of set-valued mappings in b-metric spaces, East Asian Math. J. 32 (3), 319–332, 2016.
  2. M. A. Albert and J. A. Baker, Functions with bounded n-th differences, Ann. Polon. Math. 43, 93–103, 1983.
  3. T. V. An, L. Q. Tuyen and N. V. Dung, Answers to Kirk – Shahzad’s questions on strong b-metric spaces, Taiwanese J. Math. 20 (5), 1175–1184, 2016.
  4. H. Aimar, B. Iaffei and L. Nitti, On the Macias-Segovia metrization of quasi-metric spaces, Rev. Un. Mat. Argentina 41 (2), 67–75, 1998.
  5. H. Aydi, M. F. Bota, E. Karapinar and S. Mitrovic A common fixed point for weak phi-contractions on b-metric spaces, Fixed Point Theory 13 (2), 337–346, 2012.
  6. H. Aydi, M. F. Bota, E. Karapinar and S. Mitrovic A fixed point theorem for set-valued quasi-contractions in b-metric spaces, Fixed Point Theory Appl. 2012 (88), 2012.
  7. H. Aydi and S. Czerwik, Fixed point theorems in generalized b-metric spaces, In: Modern Discrete Mathematics and Analysis, with Applications in Cryptography, Information Systems and Modeling (Ed. by N. Daras, Th. Rassias), Springer, Cham, 2018.
  8. H. Aydi, A. Felhi and S. Sahmim, Common fixed points in rectangular b-metric spaces using (EA) property, J. Adv. Math. Stud. 8(2), 159–169, 2015.
  9. I. A. Bakhtin, The contraction mapping principle in quasimetric spaces, Funktionalnyi Analyz, Ulianowskii Gos. Ped. Inst. 30, 26–37, 1989.
  10. S. Banach, Sur les operations dans les ensembles abstraits et leur application aux equations integrales, Fundam. Math. 3, 133–181, 1922.
  11. V. Berinde and M. Choban, Generalized distances and their associate metrics. Impact on fixed point theory, Creat. Math. Inform. 22 (1), 23–32, 2013.
  12. S. Cobzas and S. Czerwik, The completion of generalized b-metric spaces and fixed points, Fixed Point Theory, 21 (1), 133–150, 2020.
  13. R. R. Coifman and M. de Guzman, Sinqular integrals and multipliers on homogeneous spaces, Rev. Un. Mat. Argentina 25, 137–143, 1970.
  14. H. Covitz and S.B. Nadler, Jr., Multi-valued contraction mappings in generalized metric spaces, Israel J. Math. 8, 5–11, 1970.
  15. S. Czerwik, Fixed point theorems and special solutions of functional equations, Silesian Univ., Katowice, Poland, 1980.
  16. S. Czerwik, Contraction mappings in b-metric spaces, Acta Math. Inform. Univ. Ostrav. 1, 5–11, 1993.
  17. S. Czerwik, Nonlinear set-valued contraction mappings in B-metric spaces, Atti Semin. Mat. Fis. Univ. Modena 46 (2), 263–276, 1998.
  18. S. Czerwik, Functional Equations and Inequalities in Several Variables, World Scientific, New Jersey, London, Singapore, Hong Kong, 2002.
  19. S. Czerwik and M. Jóźwik, Local fixed point theorems in generalized b-metric spaces, In: Mathematical Analysis and Applications (Ed. by Th. M. Rassias and P. M. Pardalos) Springer, 2018.
  20. S. Czerwik, Minkowski’s inequalities for integrals and series in b-metric spaces, Preprint.
  21. S. Czerwik, Nadler’s fixed point theorem for set-valued mappings in b-metric spaces, Preprint.
  22. S. Czerwik, On Banach contraction principle in generalized b-metric spaces, Preprint.
  23. S. Czerwik, What Cauchy not said about series, Preprint.
  24. S. Czerwik and K. Król, Fixed point theorems for a system of transformations in generalized metric spaces, Asian-Eur. J. Math. 8 (4), 1–8, 2015.
  25. S. Czerwik and K. Król, Fixed point theorems in generalized metric spaces, Asian-Eur. J. Math. 10 (2), 1–8, 2017.
  26. S. Czerwik and Th. M. Rassias, Fixed points for a system of mappings in generalized b-metric spaces, In Mathematical Analysis and Applications. Springer Optimization and Its Applications, vol 154. (Ed. by Th. M. Rassias and P. M. Pardalos), Springer Nature Switzerland AG, 41–51, 2019.
  27. H. M. Dag, The spaces Lp with 0 < p < 1, Bull. Amer. Math. Soc. 46 (10), 816–823, 1940.
  28. J. B. Diaz and B. Margolis, A fixed point theorem of the alternative for contractions on a generalized complete metric space, Bull. Amer. Math. Soc. 74, 305–309, 1968.
  29. J. Dugundii and A. Granas, Fixed point theory, Polish Scientific Publishers, Warszawa, 1–210, 1982.
  30. H. Drygas, Quasi-inner products and their applications, in Advances in Multivaria: Statistical Analysis, ed. by A. K. Gupta (Redek Publishing Company, Boston, 13–90, 1987.
  31. A. H. Frink, Distance functions and the metrization problem, Bull. Amer. Math. Soc. 43, 133–142, 1937.
  32. D. H. Hyers, On the stability of the linear functional equation, Proc. Nat. Acad. Sci. 27, 222–224, 1941.
  33. C. F. K. Jung, On generalized complete metric spaces, Bull. Amer. Math. Soc. 75, 113–116, 1969.
  34. E. Karapinar, S. Czerwik and H. Aydi, (α, ψ)-Meir-Keeler contraction mappings in generalized b-metric spaces, J. Funct. Spaces 2018, 1–4, 2018; Article ID: 3264620.
  35. W. Kirk and N. Shahzad, Fixed point theory in distance spaces, Cham., Springer, 2014.
  36. M. A. Khamsi and N. Hussain, KKM mappings in metric type spaces, Nonlinear Anal., 73 (9), 3123–3129, 2010.
  37. M. Kuczma, An introduction to the theory of functional equations and inequalities, Polish Scientific Pablishers and Silesian University Press, Warszawa – Kraków – Katowice, 1985.
  38. L. A. Lusternik and W.L. Sobolew, Elements of functional analysis, PWN, Warszawa, 1959.
  39. W. A. J. Luxemberg, On the convergence of successive approximations in the theory of ordinary differential equations, Indag. Math. 20 (5), 540–546, 1958.
  40. R. A. Macias and C. Segovia, Lipschitz functions on spaces of homogeneous type, Adv. Math. 33, 257–270, 1979.
  41. R. A. Macias and C. Segovia, Singular integral on generalized Lipschitz and Hardy spaces, Stud. Math. 65, 55–75, 1979.
  42. J. Matkowski, Integrable solutions of functional equations, Dissertationes Mathematicae 77, Warszawa, 1975.
  43. J. Matkowski, Some inequalities and a generalization of Banach’s principle, Bull Acad. Polon. Sci. Ser. Sci. Math. Astronom. Phys. 21, 323–324, 1973.
  44. A. Meir and E. Keeler, A theorem on contraction mappings, J. Math. Anal. Appl. 2, 326–329, 1969.
  45. S. B. Nadler, Jr., Multi-valued contraction mappings, Pacific J. Math. 30, 415–487, 1969.
  46. S. B. Nadler, Jr., Some results on multi-valued contraction mappings, Lect. Notes Math. 171, 64–69, 1970.
  47. A. Nuino, M. Almahalebi and A. Charifi, Measure zero stability problem for Drygas functional equation with complex involution, In: Frontiers in Functional Equations and Analytic Inequalities (Ed. by G. A. Anastassiou and J. M. Rassias), Springer Nature Switzerland AG0, 183–193, 2019.
  48. M. Paluszyński and K. Stempak, On quasi-metric and metric spaces, Proc. Amer. Math. Soc. 137 (12), 4307–4312, 2009.
  49. O. Popescu, Some new fixed point theorems for α-Geraghty contraction type maps in metric spaces, Fixed Point Theory Appl. 2014 (190), 2014.
  50. J. R. Roshan, N. Shobkolaei, S. Sedghi and M. Abbas, Common fixed point of four maps in b-metric spaces, Hacet. J. Math. Stat. 43 (4), 613–624, 2014.
  51. Q. Xia, The geodesic problem in quasimetric spaces, J. Geom. Anal. 19 (2), 452–479, 2009.